Tornadoes · United States · Texas · 2006
F0 tornado, Valley Mills to Clifton, Texas, December 29, 2006
From Valley Mills to Clifton, this F0 tornado ran 1.0 miles across Bosque County on December 29, 2006, touching down at 1:41 PM CST and reaching 75 yards wide. It killed nobody, and did $2,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
F040 to 72 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
F173 to 112 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
F2113 to 157 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
F3158 to 206 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
F4207 to 260 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
F5261 to 318 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- F0
- Date
- December 29, 2006
- Touchdown
- 1:41 PM CST (19:41 UTC)
- Path length
- 1.0 miles (1.6 km)
- Path width
- 75 yards (69 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- County
- Bosque County
- Touchdown point
- 31.700, -97.530
- Lift-off point
- 31.710, -97.550
- Record number
- 1078
What the Weather Service recorded
A rare winter tornado outbreak occurred on December 29 over portions of North Texas, spawning almost two dozen tornadoes. Very high shear and low instability created an environment favorable for tornadoes. A strong surface low pressure system and warm front located in southern North Texas increased the probablitity for low-level rotation. In addition to tornadoes, severe reports of large hail and flash flooding were widespread.
The National Weather Service in Fort Worth conducted a damage survey and found that a brief tornado formed northwest of Valley Mills and caused damage to trees along County Road 3310.
The National Weather Service in Fort Worth conducted a damage survey and concluded that a weak tornado touched down east-southeast of Clifton. Tree damage and minor roof and window damage was noted along CR 3350 and CR 3355.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
20 minutes of warning. NWS FWD issued a tornado warning for this county at 19:21 UTC, 20 minutes before the tornado touched down, in force until 20:15 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 19:21 UTC | 20:15 UTC | Tornado Warning | FWD |
| 20:34 UTC | 21:30 UTC | Tornado Warning | FWD |
| 21:06 UTC | 23:50 UTC | Tornado Watch | FWD |
| 23:50 UTC | 02:06 UTC | Tornado Watch | FWD |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Slight Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 16:54 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the tornado touched down at Dec 29, 1:33 PM CST, 8 minutes earlier.
Area forecast discussion, Dec 29, 1:33 PM CST, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 133 PM CST FRI DEC 29 2006 .UPDATE... HAVE ISSUED TORNADO WATCH 887 TO INCLUDE THE NORTHERN HALF OF NORTH TEXAS. BOTH TORNADO WATCH 886 AND 887 WILL EXPIRE AT 8 PM. EFFECTIVELY...THERE IS A TORNADO WATCH OUT FOR ALL OF NORTH TEXAS EXCEPT FOR LAMAR...DELTA...AND HOPKINS COUNTIES. TORNADOES HAVE ALREADY TOUCHED DOWN IN CORYELL AND ERATH COUNTIES. /13 && .PREV DISCUSSION... /ISSUED 1246 PM CST FRI DEC 29 2006/ UPDATE... HAVE UPDATED GRIDS TO INCLUDE TORNADO WATCH 886 WHICH IS ALONG AND SOUTH OF A LINE FROM CROSS PLAINS...TO GRANBURY...TO ATHENS UNTIL 8 PM. WARM FRONT LIES IN THIS REGION AND GIVEN THE EXTRA VORTICITY ALONG THE BOUNDARY AND THE HUGE AMOUNTS OF STORM RELATIVE HELICITY... TORNADO WATCH SEEMS LOGICAL. /13 PREV DISCUSSION... /ISSUED 1123 AM CST FRI DEC 29 2006/ AVIATION... SHOWERS CONTINUE TO STREAM NORTH IN SOUTHERLY FLOW AHEAD OF STRONG UPPER LOW NOW SITUATED IN NORTHERN MEXICO/SOUTHERN NM. HAVE GRADUALLY INCREASED SH/TS ACTIVITY IN THE TAFS OVER THE NEXT SEVERAL HOURS. AGREE WITH CWSU THAT MAIN FRONTOGENETIC FORCING AND TIMING OF STRONGEST STORMS SHOULD BE EARLIER THAN WAS STATED IN PREVIOUS TAFS...AND HAVE SHIFTED +TSRA A FEW HRS EARLIER AT ALL SITES. AS FAR AS THE CIGS...FOR NOW HAVE KEPT THEM IN THE MVFR CAT...BUT THIS AND OTHER ASPECTS OF THE AVIATION FORECAST WILL LIKELY NEED ADJUSTING AS THE EVENT UNFOLDS...AS IFR CIGS ARE ENTIRELY POSSIBLE. THE COLD FRONT WILL MOVE THROUGH THIS EVENING... LIKELY ACCOMPANIED BY A SQUALL LINE. EXPECT CIGS TO LIFT TO VFR BETWEEN 10-12Z TOMORROW MORNING AS MOISTURE RETREATS...WITH BKN VFR CIGS THRU EARLY AFTERNOON. GUSTY EASTERLY WINDS WILL DIMINISH SLIGHTLY AFTER SUNSET TONIGHT AND BECOME MORE SOUTHERLY BY 10Z... FINALLY VEERING TO THE SW AROUND 6-8 KTS BY 15Z TOMORROW. /13 PREV DISCUSSION... /ISSUED 1103 AM CST FRI DEC 29 2006/ DISCUSSION... FORECAST STILL ON TRACK AS LARGE AND POWERFUL UPPER CYCLONE DRIFTS EASTWARD ACROSS NORTHERN MEXICO AND SOUTHERN NEW MEXICO. ELEVATED CONVECTION CONTINUES TO GRADUALLY INTENSIFY ACROSS NORTH AND CENTRAL TEXAS...WITH STRONGEST CLUSTER CURRENTLY LOCATED VCNTY WACO. COLD FRONT WAS STRENGTHENING TO OUR WEST AND WILL MOVE INTO WESTERN ZONES THIS AFTERNOON...LIKELY ACCOMPANIED BY LINEAR MCS. SEVERE THREAT WILL CONTINUE FOR TODAY AND TONIGHT...WITH HAIL POTENTIAL IN THE MAINLY ELEVATED CLUSTERS AHEAD OF THE FRONT AND WITH WIND/MARGINAL HAIL ALONG LINEAR MCS ACTIVITY. HEAVY RAINS ALSO EXPECTED IN SOME AREAS WITH PWATS WELL OVER 1 INCH AND REPEAT DEVELOPMENT OF NORTH-SOUTH CLUSTERS. NEW MODELS CONTINUE TO TREND SLIGHTLY SLOWER WITH EASTWARD PROGRESSION OF THE COMPLEX UPPER CYCLONE. HOWEVER...A SLIGHTLY SLOWER MOVEMENT DOES NOT LOOK LIKE IT WILL HAVE A HUGE IMPACT ON SENSIBLE WEATHER ACROSS NORTH TEXAS. THE MAIN FEATURE TO WATCH THIS AFTERNOON AND EVENING IS THE STRONG VORTICITY MAXIMUM LOCATED NEAR CHIHUAHUA MEXICO OR ABOUT 150 MI SW OF KMRF. THIS CIRCULATION FEATURE AND ASSOCIATED SHORTWAVE TROUGH WILL ROTATE INTO WEST TEXAS THIS AFTERNOON AND ACROSS MOST OF NORTH TEXAS BY SATURDAY. ASSOCIATED DRY SLOT/UPPER SUBSIDENCE LIKELY TO OVERSPREAD ALL OF NORTH TEXAS BY SATURDAY AFTERNOON EVEN THOUGH MAIN UPPER LOW CENTER MAY STILL BE IN THE TEXAS PANHANDLE. WILL MAKE SOME MINOR UPDATES TO GRIDS FOR THIS AFTERNOON TO FINE TUNE POPS AND QPF. /09 PREV DISCUSSION... /ISSUED 533 AM CST FRI DEC 29 2006/ AVIATION... UPPER LOW STILL SLOWER THAN MODELS HAVE FCST IN RECENT DAYS...SO LOOK FOR MVFR CIGS/VCSH/SPOTTY -RA THRU 17Z-19Z PD TDY OVER N TX TAF SITES. AS ELEVATED INVERSION(CAP) RISES WITH APPROACHING LARGE- SCALE LIFT THIS AFTN...PREVAILING VFR CIGS WITH OCNL -SHRA WILL PREVAIL...THEN INCREASING CHANCES OF TSRA TO OCCUR IN 00Z-08Z TIME FRAME...AS CD FNT OVERTAKES SFC TROF OVER THE REGION. TOUGH FCST AND SEVERAL AMDS LIKELY IN COMING 12-24 HRS. FOR NOW...ELY FLO TO BECOME SELY BY 21Z AND BE GSTY 20-25 KTS...THEN SHIFT W/SW 10-15 KTS BEHIND BOUNDARY/FNT ARND 09Z SAT WITH CIGS GOING VFR (AS/AC/CS). PREV DISCUSSION... /ISSUED 440 AM CST FRI DEC 29 2006/ DISCUSSION... 440 AM CST CHALLENGING FORECAST ONCE AGAIN. POTENT UPPER LOW CONTINUES TO TAKE ITS TIME APPROACHING TEXAS. WHILE THE RAIN EVENT HAS BEEN CONTINUALLY DELAYED...THE RETARDED PROGRESSION OF THE SYSTEM HAS ACTUALLY ALLOWED THE ATMOSPHERE TO PRIME ITSELF FOR SIGNIFICANT RAIN. MOISTURE CONTINUES TO DEEPEN...AND PROJECTED PWATS WILL BE EXTRAORDINARY FOR LATE DECEMBER. SIGNIFICANT CONVECTION REMAINS OVER WEST TEXAS...WITH DEEP SOUTHERLY STEERING FLOW LIMITING EASTWARD PROGRESS. AS UPPER SYSTEM APPROACHES...MID-LEVELS WILL CONTINUE TO MOISTEN AND DESTABILIZE. CONVECTION SHOULD BE PRIMARILY ELEVATED TODAY...BUT CAP WILL GRADUALLY ERODE THROUGH DYNAMIC LIFTING. DRYLINE WILL REACH WESTERN CWA NEAR SUNSET. ACCOMPANYING SQUALL LINE WILL TRAVERSE CWA AT AN HOUR WHEN SFC-BASED INSTABILITY WILL BE MINIMIZED. MP FRONT WILL PIVOT AROUND BASE OF SYSTEM...MORE OR LESS OVERTAKING THE DRYLINE TONIGHT. LIFT FROM THE RESULTING SFC BOUNDARY WILL COINCIDE WITH INTENSE LARGE-SCALE ASCENT TO ALLOW FOR DEEP CONVECTION AND WIDESPREAD RAIN ACROSS CWA TONIGHT. SEVERE POTENTIAL REMAINS ON THE LOW END...BUT HAIL MAY ACCOMPANY THE STRONGER CELLS. POTENTIAL FOR SFC-BASED STORMS IN SE ZONES TODAY...BUT WIND THREAT SHOULD BE LIMITED TO NEAR-BOUNDARY CONVECTION TONIGHT. PRECIPITATION EFFICIENCY WILL CONTINUE TO INCREASE DURING THE DAY. INTENSE SPEED SHEAR IS PERPENDICULAR TO EVENTUAL SFC BOUNDARY PASSAGE TONIGHT. SUCH UNIDIRECTIONAL SHEAR WILL FAVOR SOME TRAINING ECHOES AND LOCALLY HEAVY RAIN THROUGHOUT THE EVENT. AFTER THE BIG EVENT...SEASONAL TEMPERATURES WILL PREVAIL INTO THE NEW YEAR. ANOTHER SOUTHERN STREAM STORM SYSTEM WILL APPROACH THE MIDDLE OF NEXT WEEK. 25 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 67 51 59 39 / 100 100 20 10 WACO, TX 70 51 64 41 / 100 100 10 10 PARIS, TX 64 55 60 41 / 60 100 50 20 DENTON, TX 65 51 58 37 / 100 100 20 10 MCKINNEY, TX 66 53 59 37 / 100 100 30 10 DALLAS, TX 67 52 59 40 / 100 100 20 10 TERRELL, TX 68 53 60 40 / 90 100 20 10 CORSICANA, TX 70 53 63 41 / 90 100 20 10 TEMPLE, TX 71 50 65 42 / 100 100 10 10 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99
Hazardous weather outlook, Dec 29, 10:55 AM CST, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 1055 AM CST FRI DEC 29 2006 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-301100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- 1055 AM CST FRI DEC 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP OVER ALL OF NORTH TEXAS TODAY AS AN UPPER LEVEL STORM SYSTEM MOVES TOWARDS NORTH TEXAS. A FEW STORMS MAY BE STRONG WITH SMALL HAIL AND LOCALLY HEAVY RAINFALL. THUNDERSTORMS WILL BECOME MORE NUMEROUS THIS AFTERNOON AND TONIGHT...AS THE STORM SYSTEM MOVES INTO WEST TEXAS. ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL WILL BE THE MAIN THREAT...THOUGH LOCALIZED DAMAGING WINDS TO 60 MPH ARE POSSIBLE...NAMELY WITH A SQUALL LINE EXPECTED TONIGHT AHEAD OF AN APPROACHING COLD FRONT. FINALLY...LOCALLY VERY HEAVY RAINFALL AND FLOODING ARE POSSIBLE THROUGH TONIGHT...AS SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS OCCUR. LOOK FOR THE SEVERE WEATHER AND HEAVY RAIN THREAT TO SHIFT EAST OF INTERSTATE 35 AFTER MIDNIGHT...AS THE COLD FRONT PUSHES THROUGH THE AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A CHANCE OF THUNDERSTORMS WILL LINGER OVER FAR EASTERN SECTIONS OF NORTH TEXAS EARLY SATURDAY MORNING...AS A COLD FRONT CONTINUES MOVING EAST OUT OF THE AREA. SOME LOCALLY HEAVY RAIN WILL STILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS ALL OF NORTH TEXAS BY THIS AFTERNOON AND EVENING...AND ACROSS AREAS EAST OF INTERSTATE 35 DURING THE OVERNIGHT HOURS. 13
In the hours before
Special weather statement, Dec 29, 12:55 PM CST, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1255 PM CST FRI DEC 29 2006 TXZ118-291930- TARRANT- 1255 PM CST FRI DEC 29 2006 ...SIGNIFICANT WEATHER ADVISORY FOR... WESTERN TARRANT COUNTY AT 1255 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 2 MILES SOUTH OF WHITE SETTLEMENT...MOVING NORTH AT 45 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE BENBROOK...BLUE MOUND...FORT WORTH...HASLET...KELLER...LAKE WORTH...LAKESIDE...SAGINAW...SANSOM PARK...WATAUGA...WESTWORTH AND WHITE SETTLEMENT. VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED. IF STORMS APPROACH YOUR AREA...MOVE INSIDE A SAFE SHELTER. LAT...LON 3260 9752 3260 9737 3296 9721 3297 9753
Special weather statement, Dec 29, 1:03 PM CST, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 103 PM CST FRI DEC 29 2006 TXZ144-159-291930- BOSQUE-MCLENNAN- 103 PM CST FRI DEC 29 2006 ...SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN BOSQUE COUNTY WEST CENTRAL MCLENNAN COUNTY AT 103 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM 10 MILES WEST OF MCGREGOR...MOVING NORTH AT 35 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE CLIFTON...CRAWFORD AND VALLEY MILLS. IF THIS STORM CONTINUES ON ITS PRESENT COURSE...A SEVERE WEATHER WARNING MAY BE NEEDED. PEOPLE IN WESTERN MCLENNAN AND SOUTHERN BOSQUE COUNTIES SHOULD CLOSELY MONITOR THE PROGRESS OF THIS STORM. BE READY TO MOVE TO SHELTER QUICKLY IF STORMS APPROACH YOUR AREA. LAT...LON 3145 9765 3146 9743 3180 9740 3181 9769
Local storm report, Dec 29, 1:12 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
112 PM CST FRI DEC 29 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0104 PM TORNADO OGLESBY 31.42N 97.51W
12/29/2006 CORYELL TX EMERGENCY MNGR
NEAR OGLESBY...MOBILE HOME DAMAGEDLocal storm report, Dec 29, 1:18 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
118 PM CST FRI DEC 29 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0114 PM TORNADO OGLESBY 31.42N 97.51W
12/29/2006 CORYELL TX LAW ENFORCEMENT
REPORTED TORNADO SIGHTED NEAR FM 185 MOV NORTH TOWARDS
TURNERSVILLE AND CORYELL CITYSpecial weather statement, Dec 29, 1:24 PM CST, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 124 PM CST FRI DEC 29 2006 TXZ160-292000- FALLS- 124 PM CST FRI DEC 29 2006 ...SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN FALLS COUNTY AT 124 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 13 MILES SOUTHEAST OF MARLIN...MOVING NORTH AT 40 MPH. VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM. IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED. IF STORMS APPROACH YOUR AREA...MOVE INSIDE A STRONG SHELTER. LAT...LON 3117 9681 3118 9660 3151 9676 3150 9693
Local storm report, Dec 29, 1:31 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
131 PM CST FRI DEC 29 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0129 PM TORNADO 10 E DUBLIN 32.09N 98.17W
12/29/2006 ERATH TX LAW ENFORCEMENT
TORNADO ON THE GROUND AT 1326 PM 4 MILES SOUTH OF
ALEXANDER. TREES AND FENCES DOWNThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Fort Worth, TX (KFWD), 12:00Z
7.7 hours before the tornado, 127 km from the path. December 29, 2006.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -33 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 648 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 231 m²/s²
- 0-3 km storm-relative helicity
- 256 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 4.0 K/km
Fort Worth, TX (KFWD), 00:00Z
4.3 hours after it, 127 km from the path. December 30, 2006.
- Mixed-layer CAPE
- 73 J/kg
- Mixed-layer CIN
- -23 J/kg
- Surface CAPE
- 2 J/kg
- Mixed-layer LCL
- 585 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 330 m²/s²
- 0-3 km storm-relative helicity
- 515 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
- 0-3 km lapse rate
- 5.5 K/km
The surface observations
Waco (ACT), 31 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 17:51 UTC | 66 | 63 | 110° 13 kt | 1012.9 | ||
| 18:51 UTC | 67 | 64 | 130° 11 kt | 1011.5 | ||
| 19:51 UTC | 70 | 64 | 130° 13 kt | 1010.2 | ||
| 20:51 UTC | 69 | 63 | 110° 12 kt | 1009.1 |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Dallas/Ft Worth radar (KFWS), 99 km away, was scanning. The volume nearest the touchdown began at 19:40 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 19:04 UTC | TORNADO | Oglesby | Coryell, TX | NEAR OGLESBY...MOBILE HOME DAMAGED |
| 19:14 UTC | TORNADO | Oglesby | Coryell, TX | REPORTED TORNADO SIGHTED NEAR FM 185 MOV NORTH TOWARDS TURNERSVILLE AND CORYELL CITY |
| 19:41 UTC | TORNADO | 8 E Clifton | Bosque, TX | NEAR COYOTE...RELAYED BY DEPT OF PUBLIC SAFETY |
| 20:03 UTC | TORNADO | Clifton | Bosque, TX | REPORTS OF WEAK SHORT LIVED TOUCHDOWNS BUT NO DAMAGE AS STORM MOV N |
| 20:17 UTC | TORNADO | Oglesby | Coryell, TX | GERALD BELL REP 12 STRUCTURES DAMAGED WITH ROOFS OFF BARNS AND OUTBUILDINGS DESTROYED NEAR FM 185 AND US 84 INTERSECTION NO INJURIES REPORTED |
| 21:06 UTC | TORNADO | 8 Ne Clifton | Bosque, TX | LARGE TORNADO ON GROUND 8 NE CLIFTON 1/4 MI WIDE |
| 21:35 UTC | TORNADO | Blum | Hill, TX | PATH OF DAMAGE TO TREES AND POWERLINES ACROSS NW PART OF COUNTY. 1 HOUSE NEAR BLUM DAMAGED. |
| 22:30 UTC | HAIL 0.88 | Troy | Bell, TX | REPORT OF NICKEL HAIL IN TROY FROM BELL COUNTY EM |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2006 tornado in TexasEvery tornado in Texas since 1950Warnings in force in Texas nowThe forecast where you are
The other tornadoes of December 29, 2006
26 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| December 29 | 1:01 PM CST | F1 | Coryell, TX | 4.5 | 100 | $200,000 | ||
| December 29 | 1:20 PM CST | F1 | Erath, TX | 8.0 | 75 | $25,000 | ||
| December 29 | 1:35 PM CST | F0 | Erath, TX | 4.0 | 50 | $15,000 | ||
| December 29 | 1:42 PM CST | F2 | Limestone, TX | 20.4 | 400 | 1 | 20 | $1.0 million |
| December 29 | 1:45 PM CST | F0 | Erath, TX | 1.4 | 40 | |||
| December 29 | 1:48 PM CST | F0 | Bosque, TX | 1.5 | 75 | $10,000 | ||
| December 29 | 2:12 PM CST | F0 | Limestone, TX | 3.6 | 35 | $10,000 | ||
| December 29 | 2:53 PM CST | F2 | Bosque, TX | 7.1 | 300 | $400,000 | ||
| December 29 | 3:07 PM CST | F0 | Bosque, TX | 0.7 | 50 | $2,000 | ||
| December 29 | 3:13 PM CST | F0 | Palo Pinto, TX | 2.0 | 50 | $7,000 | ||
| December 29 | 3:15 PM CST | F1 | Madison, TX | 15.9 | 1,320 | 3 | $750,000 | |
| December 29 | 3:23 PM CST | F1 | Brazos, TX | 4.5 | 200 | 3 | $2.8 million | |
| December 29 | 3:25 PM CST | F2 | Hill, TX | 8.0 | 587 | $500,000 | ||
| December 29 | 3:30 PM CST | F0 | Cherokee, TX | 0.1 | 50 | $50,000 | ||
| December 29 | 3:33 PM CST | F0 | Leon, TX | 5.7 | 50 | $5,000 | ||
| December 29 | 3:40 PM CST | F0 | Jack, TX | 1.0 | 30 | |||
| December 29 | 3:45 PM CST | F2 | Johnson, TX | 14.7 | 587 | 12 | $2.0 million | |
| December 29 | 3:45 PM CST | F1 | Smith, TX | 1.5 | 100 | $100,000 | ||
| December 29 | 3:45 PM CST | F0 | Leon, TX | 2.0 | 50 | $35,000 | ||
| December 29 | 4:07 PM CST | F0 | Johnson, TX | 1.3 | 70 | $40,000 | ||
| December 29 | 4:12 PM CST | F0 | Leon, TX | 3.8 | 50 | $5,000 | ||
| December 29 | 4:55 PM CST | F0 | Anderson, TX | 6.7 | 50 | $10,000 | ||
| December 29 | 5:50 PM CST | F1 | Anderson, TX | 4.0 | 50 | $200,000 | ||
| December 29 | 5:54 PM CST | F0 | Robertson, TX | 3.0 | 50 | |||
| December 29 | 6:34 PM CST | F1 | Henderson, TX | 3.0 | 100 | $2.0 million | ||
| December 29 | 7:30 PM CST | F1 | Anderson, TX | 11.3 | 100 | $30,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.